Alert archive / Virginia / Wind Advisories in 2007
Wind Advisory 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 1, 2007, 4:00 AM EST for Mercer County, West Virginia; Grayson County, Smyth County, Tazewell County, Virginia. It took effect at Mar 1, 2007, 11:47 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 4:00 AM EST (09:00 UTC)
- In effect from
- Mar 1, 2007, 11:47 AM EST
- Expired
- Mar 2, 2007, 12:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
Counties Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2206 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 010900 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 400 AM EST THU MAR 1 2007 ...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EVENING... .AN APPROACHING COLD FRONT WILL RESULT IN THE DEVELOPMENT OF STRONG SOUTHEAST WINDS THIS AFTERNOON. AS THE WIND PASSES OVER THE HIGHER MOUNTAIN TOPS...IT WILL ACCELERATE DOWN SLOPE INTO THE WESTERN VALLEYS OF FAR SOUTHWESTERN VIRGINIA THIS AFTERNOON AND EVENING. VAZ007-012100- /O.NEW.KRNK.WI.Y.0016.070301T1700Z-070302T0500Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 400 AM EST THU MAR 1 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. SUSTAINED WINDS NEAR 30 MILES AN HOUR...WITH GUSTS AROUND 50 MPH... ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ 11
3 follow-up statements
000 WWUS71 KRNK 011647 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1147 AM EST THU MAR 1 2007 ...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EVENING... .AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN STRONG SOUTHEAST WINDS THIS AFTERNOON. AS THE WIND PASSES OVER THE HIGHER MOUNTAIN TOPS...IT WILL ACCELERATE DOWN THE WESTERN SLOPES OF FAR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA THIS AFTERNOON AND EVENING. VAZ009-015-WVZ042-020100- /O.EXA.KRNK.WI.Y.0016.070301T1700Z-070302T0500Z/ SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...MARION...INDEPENDENCE...BLUEFIELD 1147 AM EST THU MAR 1 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SUSTAINED WINDS OF 25 TO 30 MILES AN HOUR...WITH GUSTS AROUND 50 MPH... ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ VAZ007-020100- /O.CON.KRNK.WI.Y.0016.070301T1700Z-070302T0500Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 1147 AM EST THU MAR 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SUSTAINED WINDS OF 25 TO 30 MILES AN HOUR...WITH GUSTS AROUND 50 MPH... ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
000 WWUS71 KRNK 012305 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 605 PM EST THU MAR 1 2007 ...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EVENING... .AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN STRONG SOUTHEAST WINDS THIS AFTERNOON. AS THE WIND PASSES OVER THE HIGHER MOUNTAIN TOPS...IT WILL ACCELERATE DOWN THE WESTERN SLOPES OF FAR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA THIS AFTERNOON AND EVENING. VAZ007-020500- /O.UPG.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/ /O.NEW.KRNK.HW.W.0006.070301T2305Z-070302T0500Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 605 PM EST THU MAR 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 40 MILES AN HOUR...WITH GUSTS TO AROUND 60 MPH... ARE EXPECTED THROUGH THIS EVENING. THERE HAVE BEEN REPORTS OF WINDS GUSTING TO 60 MPH ALREADY THIS AFTERNOON IN THE TAZEWELL AND RICHLANDS AREAS WITH LAW ENFORCEMENT REPORTING INSTANCES OF DOWNED TREES DUE TO THE WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ VAZ009-015-WVZ042-020500- /O.CON.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/ SMYTH-GRAYSON-MERCER- INCLUDING THE CITIES OF...MARION...INDEPENDENCE...BLUEFIELD 605 PM EST THU MAR 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SUSTAINED WINDS OF 25 TO 30 MILES AN HOUR...WITH GUSTS AROUND 50 MPH... ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
000 WWUS71 KRNK 020510 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1210 AM EST FRI MAR 2 2007 ...STRONG POST-FRONTAL WINDS EXPECTED THIS MORNING... VAZ007-020615- /O.EXP.KRNK.HW.W.0006.000000T0000Z-070302T0500Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 1210 AM EST FRI MAR 2 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE SHIFTED TO THE SOUTHWEST AND HAVE DIMINISHED TO BELOW WARNING CRITERIA. STRONG GUSTS TO NEAR 40 MPH ARE STILL POSSIBLE THIS MORNING AS A STRONG FRONT MOVES THROUGH. $$ VAZ015-021315- /O.EXP.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/ /O.NEW.KRNK.WI.Y.0017.070302T0510Z-070302T1700Z/ GRAYSON- INCLUDING THE CITY OF...INDEPENDENCE 1210 AM EST FRI MAR 2 2007 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A NEW WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE PREVIOUS WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO 35 MILES AN HOUR...WITH GUSTS AROUND 50 MPH... ARE EXPECTED THIS MORNING. WIND SHOULD WEAKEN TO BELOW ADVISORY CRITERIA BY MIDDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VAZ009-WVZ042-020615- /O.EXP.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/ SMYTH-MERCER- INCLUDING THE CITIES OF...MARION...BLUEFIELD 1210 AM EST FRI MAR 2 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SHIFTED TO THE SOUTHWEST AND HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. STRONG GUSTS TO NEAR 40 MPH ARE STILL POSSIBLE THIS MORNING AS A STRONG FRONT MOVES THROUGH. $$ NCZ001-018-021315- /O.NEW.KRNK.WI.Y.0017.070302T0510Z-070302T1700Z/ ASHE-WATAUGA- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE 1210 AM EST FRI MAR 2 2007 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. SUSTAINED WINDS OF 25 TO 35 MILES AN HOUR...WITH GUSTS AROUND 55 MPH... ARE EXPECTED THIS MORNING. WIND SHOULD WEAKEN TO BELOW ADVISORY CRITERIA BY MIDDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:44 AM EST, 16 minutes earlier.
Area forecast discussion, Mar 1, 3:44 AM EST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 344 AM EST THU MAR 1 2007 .SHORT TERM /TODAY AND TONIGHT/... STORM SYSTEM MID CONUS IS TODAYS WX FOCUS. STRONG UPPER LEVEL JET IS CREATING QUITE THE SHOW AS RAPID AIR MASS DESTABILIZATION TAKES OVER THE MID MS AND WRN OH VALLEYS AND MID WEST. MOIST SOUTHERLY FLOW IS FLOWING NORTH FROM THE GULF OF MEX (DEWPOINTS IN THE L-M60S) TO FUEL SVR THUNDERSTORMS. THIS DEEP CONVECTIVE ACTIVITY IS FCST TO MOVE EAST AS SFC COLD FRONT ACCELERATES EAST ACROSS THE OH/TN VALLEYS TODAY. IN ADDITION TO THIS AREA OF PRECIP...ANTICIPATE SOUTHEAST LOW LEVEL FLOW TO BRING MOISTURE OFF THE WRN ATLANTIC AND INTO THE CENTRAL APPALACHIAN MTNS. FOR OUR AREA LOOK FOR RAPID INCREASE IN CLOUD COVER TODAY WITH RAIN DEVELOPING ALONG THE BLUE RIDGE FROM SOUTH TO NORTH AS WE PROGRESS INTO THE AFTERNOON. LINE OF SHOWERS AND THUNDERSTORMS IS FCST TO MOVE EAST ACROSS THE FCST AREA TONIGHT...FROPA OCCURRING AFTER MIDNIGHT. THERE ARE A COUPLE OF CONCERNS. ONE IS THE SVR WEATHER THREAT. THE SECOND IS HEAVY RAINFALL. SPC HAS ENTIRE FCST AREA HIGHLIGHTED FOR SLIGHT RISK. SQUALL LINE IS EXPECTED TO MOVE EAST OUT OF THE TN VALLEY AND CROSS OUR CWA TONIGHT. STRONG UPPER LEVEL FORCING WILL ALLOW FOR NOCTURNAL DEEP CONVECTION TO PERSIST...AND DAMAGING WINDS WILL BE THE PRIMARY THREAT AS THE ACTIVITY SURGES OVER THE MTNS. SOME LOCALLY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS TONIGHT. INITIALLY...A PERSISTENT LIGHT-MODERATE RAIN IS EXPECTED TO DEVELOP ALONG THE ERN SLOPES OF THE BLUE RIDGE THIS AFTERNOON AS SOUTHEASTERLY UPSLOPE WIND FLOW DEVELOPS. DEPENDING ON HOW MUCH RAIN WE GET THIS AFTERNOON AND EVENING MAY DETERMINE WHETHER THERE WILL BE A SIGNIFICANT FLOOD THREAT WITH THE SQUALL LINE PASSAGE TONIGHT. THE SQUALL LINE WILL BE PROGRESSIVE AND NOT REMAIN OVER ANY GIVEN AREA FOR ANY SUBSTANTIAL LENGTH OF TIME...PRODUCING A QUICK HALF INCH TO AN INCH OF RAIN. HOWEVER...IF WE RECEIVE A SOAKING RAIN FROM THE UPSLOPE FLOW THIS AFTERNOON AND EVENING BEFORE THE SQUALL LINE GETS HERE...THIS COULD PREP SOME OF THE STREAMS NEAR THE BLUE RIDGE FOR POTENTIAL FLASH FLOODING WITH THE FRONTAL PASSAGE TONIGHT. ATTM...WILL WAIT AND SEE HOW MUCH UPSLOPE RAIN OCCURS THIS AFTERNOON B4 MAKING A DECISION ON WHETHER A FLOOD WATCH IS NEEDED FOR THE OVERNIGHT. WIND IS A CONCERN...BUT NOT JUST FROM THE FRONTAL PASSAGE TONIGHT. STRONG PRESSURE GRADIENT AHEAD OF FRONT THIS AFTERNOON WILL RESULT IN 50-60KT SOUTHEAST SYNOPTIC WIND. THIS WIND WILL PASS OVER THE MTNS THIS AFTERNOON RESULTING IN A STRONG DOWNSLOPE SURFACE WIND ON THE WESTERN SLOPES OF OUR FAR WESTERN CWA. AREA OF GREATEST WIND CONCERN FROM THE SOUTHEAST DOWNSLOPE IS TAZEWELL COUNTY. MODEL (NAM) WINDS SUGGEST PLACES LIKE BURKES GARDEN WILL HAVE SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH...WINDS PEAKING BETWEEN 20-22 UTC. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FROPA WILL BRING QUICK END TO PRECIP EARLY FRIDAY MORNING. COLD AIR LAGS WELL BEHIND THE FRONT...SO WITH CLEARING ON FRIDAY SHOULD GET A NICE REBOUND IN TEMPERATURE. COOLER AIR WILL FILTER INTO THE FCST AREA OVER THE WEEKEND AS UPPER TROUGH SETTLES OVER THE EASTERN CONUS. 85H TEMPS BY SUNDAY ARE FCST NEAR M10 DEG C... SO ANTICIPATE A COOL DOWN FOR THE WEEKEND WITH THE THREAT OF MTN SNOW SHOWERS. UPPER FLOW FLATTENS AGAIN FOR EARLY NEXT WEEK...TEMPS MODERATING. && .AVIATION /08Z-06Z/... THIS TAF PERIOD...SOUTHEAST FLOW INCREASES...BUT A WEDGE WILL KEEP WINDS ON THE LIGHT SIDE ACROSS THE TAF SITES...SO EXPECT LLWS AT ALL SITES THIS MORNING THROUGH ABOUT 14-15Z. THE SOUTHEAST FLOW WILL ALSO BRING LOW LEVEL MOISTURE IN TOWARD LATE MORNING...WITH CIGS DROPPING ACROSS THE SOUTHERN BLUE RIDGE...MOVING NORTH ACROSS THE TAF SITES THROUGH THE AFTERNOON. RAIN WILL ALSO SPREAD IN FROM NC AND TN BY THE AFTERNOON...MOVING EAST TO THE PIEDMONT BEFORE DUSK. THE PRESSURE GRADIENT STRENGTHENS SO THERE COULD BE SOME LOW LEVEL WIND SHEAR DURING THE LATE AFTERNOON/EVENING FROM ROA-LYH AS THE LOW LEVEL JET INCREASES. A SQUALL LINE IS EXPECTED TO DEVELOP OVER THE TN VALLEY TODAY...CROSSING THE MTNS TONIGHT. THIS ACTIVITY MAY IMPACT TAF SITES AFT 00Z. OVERALL...EXPECT VFR EARLY THIS MORNING...DROPPING TO MVFR BY THE AFTERNOON...WITH OCCASIONAL IFR WITH RAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...WIND ADVISORY FROM NOON TO MIDNIGHT FOR VAZ007. NC...NONE. WV...NONE. && SHORT TERM...11 LONG TERM...11 AVIATION...05
Hazardous weather outlook, Feb 28, 1:59 PM EST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 159 PM EST WED FEB 28 2007 NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059- 011200- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 159 PM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL AFFECT THE AREA LATE THURSDAY INTO FRIDAY POSSIBLY BRINGING HEAVY RAINFALL TO LOCATIONS ALONG AND EAST OF THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ009>014-018>020-WVZ043>045-011200- SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA- BATH-SUMMERS-MONROE-GREENBRIER- 159 PM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ007-WVZ042-011200- TAZEWELL-MERCER- 159 PM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND CONTINUE THURSDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS TO 50 MPH OR HIGHER MAY OCCUR ESPECIALLY THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:59 PM EST | Flood Watch | RNK | Mercer, Monroe, Summers | 17 hr |
| Mar 1, 6:05 PM EST | High Wind Warning | RNK | Tazewell | 6 hr |
Nearby
Wind Advisories in Virginia, 2007Wind Advisories in West Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.